Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 19, 2025, 8:29 PM CDT for Irion County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2025, 8:29 PM CDT (01:29 UTC)
- Expired
- Apr 19, 2025, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Irion County, TX
The radar
The San Angelo radar (KSJT), 52 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 19, 5:18 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
022
WFUS54 KSJT 200129
TORSJT
TXC235-200215-
/O.NEW.KSJT.TO.W.0009.250420T0129Z-250420T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
829 PM CDT Sat Apr 19 2025
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Northern Irion County in west central Texas...
* Until 915 PM CDT.
* At 828 PM CDT, a severe thunderstorm capable of producing a tornado
was located 21 miles north of Barnhart, moving east at 35 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Arden around 855 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3153 10112 3148 10070 3126 10076 3134 10126
3153 10127
TIME...MOT...LOC 0128Z 274DEG 31KT 3143 10116
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$1 follow-up statement
614
WWUS54 KSJT 200140
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
840 PM CDT Sat Apr 19 2025
TXC235-200215-
/O.CON.KSJT.TO.W.0009.000000T0000Z-250420T0215Z/
Irion TX-
840 PM CDT Sat Apr 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
IRION COUNTY...
At 839 PM CDT, a severe thunderstorm capable of producing a tornado
was located 17 miles west of Arden, moving east at 35 mph.
HAZARD...Tornado and tennis ball size hail and wind gusts to 80 mph.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Arden around 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3153 10112 3148 10070 3135 10074 3141 10126
3153 10127
TIME...MOT...LOC 0139Z 258DEG 30KT 3148 10106
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 6:52 PM CDT, 1 hour 37 minutes earlier. Its key messages:
- Enhanced risk for severe storms through tonight
- Marginal to Slight risk of excessive rainfall and flash flooding through tonight.
- Dry weather expected early next week, with rain chances returning by mid to late week.
Area forecast discussion, Apr 19, 6:52 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 652 PM CDT Sat Apr 19 2025 ...New AVIATION... .KEY MESSAGES... - Enhanced risk for severe storms through tonight - Marginal to Slight risk of excessive rainfall and flash flooding through tonight. - Dry weather expected early next week, with rain chances returning by mid to late week. && .SHORT TERM... (This evening through Sunday) Issued at 140 PM CDT Sat Apr 19 2025 ...Strong to severe thunderstorms expected this afternoon into tonight... Early this afternoon, a surface cold front remains nearly stationary and extends from near Midland, northeast to just south of Abilene and then into north central Texas. A dryline extended south of the front across West Texas into northern Mexico. Overall thinking has not changed much, with the latest CAMs still showing strong storms developing along and north of the frontal boundary by mid to late afternoon, with additional storms developing near the triple point to our west/southwest by early evening. Other storms are possible in the warm sector south of the front and east of the dryline this afternoon and early evening but should be more isolated. Strong deep layer shear, combined with steep mid level lapse rates will support large to very large hail (2 inches or greater) with any storms that develop. Later this evening, a strong low level jet will develop, which will enhance low level shear and may support a few tornadoes with any surface based storms and those that remain intact along the frontal boundary. By late this evening, additional thunderstorm development is expected to our west, along a Pacific front. These storms are expected to form into a squall line, which will quickly move east across the area overnight. Large hail and damaging winds will be the primary threat, although a tornado or two is also possible. The other concern will be heavy rainfall and some flooding threat. The greatest threat for flooding will be across the Big Country, where training of cells is likely along the front into the evening hours, followed by additional heavy rainfall associated with the squall line late tonight. Showers and storms are expected to end from west to east late tonight, with most of the activity east of the forecast area by daybreak. Easter Sunday looks rather pleasant, as drier air filters into the region, with clearing skies and plenty of sunshine by afternoon. Highs will range from the lower 70s across the Big Country, to the upper 70s along the I-10 corridor. && .LONG TERM... (Sunday night through next Saturday) Issued at 1243 PM CDT Sat Apr 19 2025 ...Chance of thunderstorms each day next week, beginning Tuesday... Winds shift back south Monday, with low level moisture and strong instability returning by Tuesday (GFS Mucape rise into the 2000-3000 J/KG range.) Scattered showers and thunderstorms develop each day, from Tuesday through Thursday, as upper disturbances move over in southwest flow aloft. The dryline itself remains well west of the region in the Permian Basin and against the mountains in West Texas and Eastern New Mexico, but it may be source of storm initiation in the afternoon, with storms moving east and northeast over the region. With fairly strong instability, some storms could be severe. On Thursday night and Friday a weak cold front may move into the region, decreasing instability somewhat, but a few showers and thunderstorms may still develop. Highs will range mainly in the upper 70s to lower 80s with storms and cloud cover next week. The coolest morning will be Monday with lows in the mid and upper 40s, with upper 50s to lower 60s mid and late week. && .AVIATION... (00Z TAFS) Issued at 646 PM CDT Sat Apr 19 2025 Complex of thunderstorms will continue over KABI with IFR visibilities and ceilings due to heavy rainfall and thunderstorms this evening. A second complex/line of storms will be moving west to east over terminals beginning 5-6Z at KABI, KSJT, KSOA and 7Z to 8Z at KBBD and KJCT. Ceilings/visibilities will fall to IFR for 2 to 4 hours while the complex of storms moves through. VFR conditions otherwise return late tonight and early Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 51 72 50 80 / 90 0 0 0 San Angelo 50 75 48 82 / 90 0 0 0 Junction 54 78 48 83 / 80 10 0 0 Brownwood 54 75 48 82 / 90 10 0 0 Sweetwater 49 72 51 80 / 100 0 0 0 Ozona 51 75 50 82 / 90 0 0 0 Brady 54 74 50 80 / 90 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...04
In the hours before
Local storm report, Apr 19, 5:41 PM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
541 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 4 WSW Robert Lee 31.88N 100.55W
04/19/2025 M2.00 Inch Coke TX Amateur Radio
2.25 inch hail measured west of Robert Lee.
&&Local storm report, Apr 19, 5:43 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
543 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tornado 1 N Water Valley 31.68N 100.72W
04/19/2025 Tom Green TX Storm Chaser
Brief tornado touchdown.
&&
JWSpecial weather statement, Apr 19, 5:51 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service San Angelo TX
551 PM CDT Sat Apr 19 2025
TXZ054-192330-
Nolan TX-
551 PM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN NOLAN COUNTY THROUGH 630
PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Champion, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
I-20 Near The Nolan-Mitchell County Line, Champion, Roscoe, Lake
Sweetwater, The Intersection Of Ranch Road 608 And Highway 147, Camp
Boothe Oaks, and Sweetwater.
This includes Interstate 20 between Mile Markers 229 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
&&
LAT...LON 3245 10028 3215 10057 3220 10067 3243 10066
3253 10061 3253 10048
TIME...MOT...LOC 2250Z 212DEG 19KT 3227 10062
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHLocal storm report, Apr 19, 6:01 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
601 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Hail 5 W Robert Lee 31.87N 100.56W
04/19/2025 M1.00 Inch Coke TX Public
Report from mPING: Quarter (1.00 in.).
&&
JWSpecial weather statement, Apr 19, 6:03 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
603 PM CDT Sat Apr 19 2025
TXZ113-114-127-128-192330-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
603 PM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALLAHAN...
SOUTHEASTERN JONES...NORTHEASTERN TAYLOR AND SOUTHWESTERN SHACKELFORD
COUNTIES THROUGH 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eula, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Impact, Eula, Dudley, Potosi, Lake Fort Phantom Hill, Us-
283 Near The Callahan-
Shackelford County Line, Hamby, Buffalo Gap, Clyde, Abilene, Baird,
Kirby Lake, and Caps.
This includes Interstate 20 between Mile Markers 283 and 311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
&&
LAT...LON 3214 9968 3230 9990 3275 9959 3249 9916
TIME...MOT...LOC 2303Z 220DEG 30KT 3235 9958
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
POSpecial weather statement, Apr 19, 6:46 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
646 PM CDT Sat Apr 19 2025
TXZ064-065-072-200015-
Tom Green TX-Coke TX-Sterling TX-
646 PM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COKE...SOUTHEASTERN
STERLING AND NORTH CENTRAL TOM GREEN COUNTIES THROUGH 715 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Us-87 Near The Coke-
Tom Green County Line, or 12 miles southwest of Broome, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Water Valley, Broome, and Us-87 Near The Coke-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
&&
LAT...LON 3189 10083 3165 10070 3152 10093 3152 10096
3153 10097 3164 10106
TIME...MOT...LOC 2346Z 228DEG 17KT 3162 10096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
POThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:08 PM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 3 hr |
| Apr 19, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 61 min |
| Apr 19, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Taylor | 51 min |
| Apr 19, 7:37 PM CDT | Tornado Warning | SJT | Irion | 38 min |
| Apr 19, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 56 min |
| Apr 19, 7:57 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 3 hr |
| Apr 19, 8:14 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 46 min |
| Apr 19, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Apr 19, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 64 min |
| Apr 19, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 58 min |
| Apr 19, 8:50 PM CDT | Areal Flood Advisory | SJT | Callahan, Fisher, Jones, Nolan, Taylor | 3 hr |
| Apr 19, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 52 min |
| Apr 19, 9:04 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 56 min |
| Apr 19, 9:05 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 4 hr |
| Apr 19, 9:17 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 28 min |
| Apr 19, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 67 min |
| Apr 19, 9:35 PM CDT | Tornado Warning | SJT | Tom Green | 25 min |
| Apr 19, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 60 min |
| Apr 19, 9:51 PM CDT | Special Weather Statement | SJT | Coke | 39 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 66 min |
| Apr 19, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 65 min |
| Apr 19, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Apr 19, 10:34 PM CDT | Flash Flood Warning | SJT | Runnels | 2 hr |
| Apr 19, 10:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Apr 19, 11:06 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 39 min |
| Apr 19, 11:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 53 min |
| Apr 19, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 50 min |
| Apr 19, 11:37 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 24 min |
| Apr 19, 11:39 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 36 min |
| Apr 19, 11:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Irion, Menard, Runnels, Schleicher, Tom Green | 52 min |
| Apr 20, 12:07 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Apr 20, 12:10 AM CDT | Special Weather Statement | SJT | Menard, Schleicher, Sutton | 65 min |
| Apr 20, 12:11 AM CDT | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Apr 20, 12:31 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels, Tom Green | 59 min |
| Apr 20, 12:43 AM CDT | Special Weather Statement | SJT | Concho, McCulloch, Menard | 62 min |
| Apr 20, 1:16 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 44 min |
| Apr 20, 1:21 AM CDT | Special Weather Statement | SJT | Kimble, Mason, Menard | 54 min |
| Apr 20, 1:25 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 65 min |
| Apr 20, 1:43 AM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 62 min |
| Apr 20, 1:55 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 2 hr |
| Apr 20, 1:57 AM CDT | Flash Flood Warning | SJT | Callahan, Taylor | 2 hr |
| Apr 20, 2:33 AM CDT | Special Weather Statement | SJT | Kimble, Mason | 57 min |
| Apr 20, 2:58 AM CDT | Special Weather Statement | SJT | San Saba | 62 min |
| Apr 20, 4:10 AM CDT | River Flood Warning | SJT | Tom Green | 5 hr |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.